Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

142 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest ways to wean off Teva-Venlafaxine-XR

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Mon, 26 Oct 2015 in Mental Health
Question: Proceedure for stopping teva-venlafaxine XR
doctor
Answered by Dr. Chintan Solanki 2 hours later
Brief Answer:
likey drug discontinuation symptoms, reduce more slowly

Detailed Answer:
Hello,

Thanks for writing to us. I can understand your concern.

When someone takes venlafaxine for more than 6 months it should be stopped gradually.

You stopped it fast from 150 to 75 to 0. If I were your treating doctor I would recommend following schedule.

I will reduce to 37.5 one time and 75 at other in a day for 10 days.
- Then 37.5 two times a day for 10 days.
- Then 37.5 once a day for 10 days.
- And then 37.5 on alternate day for 10 days and then stop.

This will help the person to adjust without drug and very less or no drug discontinuation symptoms will be there.

Hope I have answered your query, I will be happy to help further.

Regards

Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Venlafaxine

doctor1 MD

Hello, I was on 225mg of Effexor for about a year. I was taking 3 tablets daily, dropped down to 2 tablets daily, then 2 every other day, then 1 every other day. This was gradual over about a month and a half. I lost my health insurance and cannot afford to pay full price. I did not experience feeling off for several days after the last pill. I do not feel depressed, but very light headed off and on with a whooshing sound in my ears. Could these problems start that long after stopping the drug? Or could it be due to something else? If it is from the drug, how long should it last? Thank you very much!

doctor1 MD

I have been prescribed 375 mg of Venlafaxine (stepped up from 300 mg) and have just been prescribed Seroquel (25 mg) for sleep. Since taking Venlafaxine I have a fairly severe case of hand tremors, which my psychiatrist appears to see as a non-issue. Knowing that Seroquel is an anti-psychotic drug has me concerned about it s effects, especially given the fact that I am on the maximum safe dosage of Venlafaxine (or so I have been told). Realisitically I know that this is a low dose, but I can t help but be fearful. Is my worry unfounded? Should I remain concerned?

doctor1 MD

I have been on Effexor xr 75 mg for a couple of years . My insurance carrier no longer covers this medication I take it one a day and have been off of it for two weeks I can t afford the 200.00 copayment for thirty I am confused and need to know should I get doctor to call in something else or what I need advise please

doctor1 MD

I am a 48 year old woman who is taking 5 mg Zyprexa(olanzapine), 50 mg nozanan, 5 mg zopiclone, 300 mg effexor time release, as well as blood pressure pills and cholesterol pills. I have been diagnosed with borderline personality disorder and bipolar . Is it safe for me to take Champix? My psychiatrist is hesitant.

doctor1 MD

I don’t think 375g of Effexor is working, Can I add to it?

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo Clinic, plus 2 neurologists locally and no one can pinpoint her problem. she has had changes in her...

doctor1 MD

I've been meaning off of egfexor xr 37.5mg. Could I be getting a headache from the days I don't take a dose?